Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 8, NWS JSJ
NWS JSJ issued this red flag warning at Mar 19, 2019, 9:40 AM CDT. It took effect at Mar 19, 2019, 10:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 9:40 AM CDT (14:40 UTC)
- In effect from
- Mar 19, 2019, 10:00 AM CDT
- Expired
- Mar 19, 2019, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
The text
As transmitted.
152 WWCA82 TJSJ 191440 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 1040 AM AST Tue Mar 19 2019 ...High fire danger conditions expected across the southern coastal plains of Puerto Rico... .Recent KBDI observations above critical thresholds at 625 and 743 in Cabo Rojo and Camp Santiago, respectively. Relative humidity values are quickly approaching critical levels while winds are to peak at 15-20 mph with higher gusts as the day progresses and sea breeze develops. PRZ014-027-192200- /O.NEW.TJSJ.FW.W.0008.190319T1500Z-190319T2200Z/ South Central Coastal Plains- Southwest Coastal Plains and Mona Island- 1040 AM AST Tue Mar 19 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR CRITICAL FIRE DANGER CONDITIONS ACROSS FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO OR FIRE WEATHER ZONES 014 AND 027... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 6 PM AST this evening. * AFFECTED AREA...Fire weather zones 014 and 027. * WIND...15 to 20 mph with gusts up to 30 mph. * HUMIDITY...35 to 45 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:57 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 19, 3:57 AM CDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
457 AM AST Tue Mar 19 2019
.SYNOPSIS...Much drier air mass is expected today across the local
islands. A surface high pressure across the central Atlantic will
maintain a moderate wind flow, and a surface low to the northwest
of the local islands will cause the local winds to have a slight
east southeasterly direction today. Mid level high pressure and
the aforementioned dry air mass will limit shower activity across
the local islands to little or no significant rainfall. Fair
weather is expected today across the local islands.
&&
.SHORT TERM...Today through Thursday...
Strong mid level ridge over the region will continue to promote
stable conditions through at least tonight. All the moisture is
trapped at low level as subsidence air is eroding any moisture
aloft. GFS forecast soundings are suggesting precipitable water
values plunging to 0.7 inches later today. Therefore, the chance of
showers for today is very low. Sunny skies should prevail most of
the day.
Conditions will change slightly on Wednesday as moisture rebounds
back to normal levels. The moist southeasterly flow will carry trade
wind showers over the local area on Wednesday morning, followed by
scattered showers developing over the northwest and north central
Puerto Rico in the afternoon due to local effects. For Thursday,
moisture will diminish again as a result only a few showers are
anticipated across the local islands from time to time.
.LONG TERM...Friday through Wednesday...
A patch of higher moisture is still forecast move in on Friday
from the east while a frontal boundary stalls well to the
northwest of the local islands. Adding to that is a weak mid and
upper level trough moves in to the west of the local islands. This
setup, would bring some rainfall to the local area, but the
solutions of the local and global models indicate an
underwhelming amount of rain. For the weekend, it looks like dry
air will return briefly, but another patch of moisture could move
in late on Saturday into Sunday but again, not enough to cause
any significant amounts of rain, the frontal boundary is still
forecast to stay north northwest of the local islands. Long range
models are showing a surface high pressure move through the
southwestern Atlantic into the central Atlantic on Monday and
Tuesday, then a surface low to move across the eastern seaboard of
the US, dragging some moisture from the south and over the local
islands, but the mid and upper levels for those days are not
favorable for prolonged and significant vertical development of
showers. Confidence is low this far out in the forecast,
especially after Sunday since the model guidance has changed in
the past few runs.
&&
.AVIATION...VFR conds are expected thru the forecast period.
Minimal shower activity expected today. No operational impacts are
anticipated at this time. ESE winds of 10-15 kts will prevail below
FL100.
&&
.MARINE...The northerly swell is subsiding but seas up to 5 feet
are still expected. Winds will be generally from the east to
southeast at 15 knots, but the coastal Atlantic waters of Puerto
Rico may observe winds up to 20 knots. There is a high risk of rip
currents for beaches of north central to northwestern Puerto Rico.
Moderate risk across many other beaches of northern and
northeastern PR, Culebra, Vieques, as well as northwestern Saint
Thomas and the northern, eastern and southeastern beaches of Saint
Croix.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 73 84 76 / 0 30 30 20
STT 84 75 83 73 / 20 30 30 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for North Central-
Northwest.
VI...None.
AM...None.
&&
SHORT TERM...ER
LONG TERM....JAHazardous weather outlook, Mar 19, 4:26 AM CDT, 5 hours 14 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 421 AM AST martes 19 de marzo de 2019 AMZ710>745-PRZ001>013-200830- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe- 421 AM AST martes 19 de marzo de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Viento... Se esperan vientos sostenidos en exceso de 20 mph (17 kts) a traves de las aguas costeras del norte de Puerto Rico. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para la mayoria de las playas desde Aguadilla hacia el este de Dorado. .Dia dos a siete... miercoles a lunes Riesgo moderado de corrientes marinas continuara hasta finales de la semana a lo largo de la costa norte de Puerto Rico y Culebra. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-200830- San Tomas, San John y Islas Adyacentes- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 421 AM AST martes 19 de marzo de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...hoy y esta Noche .Corrientes Marinas...Existe un riesgo de moderado de corrientes marinas para las playas del norte y este de Santa Cruz. .Dia dos a siete...miercoles a lunes Riesgo moderado de corrientes marinas continuara hasta por lo menos el miercoles para la mayoria de las playas de Santa Cruz. .Comunicado sobre informacion reportada por observadores... Activacion amplia de observadores no sera necesaria.
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.